MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM NON-THREADED GUIDE WIRE 150MM; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 1.1MM NON-THREADED GUIDE WIRE 150MM; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 292.623
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: part: 292.623-15.Lot: 66803p2.Manufacturing site: balsthal.Release to warehouse: 16-jun-2025.A dhr evaluation was performed for the finished device article # 292.623-15 lot # 66803p2, and no non-conformances were identified.The product was not returned to depuy synthes; however, photos were provided for review.The device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during the procedure, the 1.1 mm guide needle broke while the fragment was being reduced.X-rays showed that the needle broke because two needles crossed.One fragment remained inside the patient's bone (left distal radius), and the remaining fragment was taken by the doctor, who subsequently discarded it.The specialist attempted to remove the fragment from the bone, but was unable to do so and decided to leave it in place due to the difficulty of extraction and because there would be no problem leaving it there.There was no need to address the incident, and the surgery was successfully completed without any changes to the surgical schedule or discomfort for the specialist, who did request that the incident be reported.As mentioned previously, the remaining portion of the broken nail was discarded, which is why it was not included in the surgical kit.The patient was affected because a small fragment of the broken guide wire remained lodged in the bone.The specialist decided to leave this fragment in place, emphasizing that it did not pose a significant risk to the patient.During and after the surgery, the patient's condition was stable and without any further complications.

Brand Name
1.1MM NON-THREADED GUIDE WIRE 150MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25355438
Report Number8030965-2026-05045
Device Sequence Number9892267
Product Code FZX
UDI-Device Identifier10886982180735
UDI-Public(01)10886982180735(10)66803P2
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292.623
Device Lot Number66803P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale